Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Jul 21, 2021, 4:13 PM CDT for Brooks County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 21, 2021, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 93 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WWUS84 KCRP 212113 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 413 PM CDT Wed Jul 21 2021 TXZ240-241-212200- Jim Wells-Duval- 413 PM CDT Wed Jul 21 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL AND SOUTHWESTERN JIM WELLS COUNTIES... At 412 PM CDT, strong thunderstorms were clustered 7 miles west of Falfurrias moving north at 5 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Premont, Concepcion and Cruz Calle. This includes US Highway 281 between mile markers 698 and 704. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2727 9839 2740 9842 2740 9811 2726 9814 TIME...MOT...LOC 2112Z 181DEG 6KT 2723 9827 $$ TE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:42 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 21, 12:42 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1242 PM CDT Wed Jul 21 2021 .AVIATION... VFR conditions at all sites. Sites are expected to remain at VFR through the rest of the period. Showers and thunderstorms have begun to develop near the VCT terminal. Additional showers and thunderstorms are possible overnight and into the morning hours for ALI/VCT/CRP. Winds are expected to remain light and variable. && .PREV DISCUSSION... /Issued 352 AM CDT Wed Jul 21 2021/ SHORT TERM (Today through Thursday)... GOES TPW shows that PWATs had already fallen below 2" across much of the region this morning, with a minimum of 1.4" sampled from Duval County northeast to Goliad County. The richest moisture was confined to the offshore waters coincident with a pocket of deep convection just east of a 700-500mb trough axis. Storms over the waters should decline through the morning as this trough axis shifts west with a retrograding upper low over central TX. PoPs were aligned closer to the HREF's prob matched mean as the NBM has been overly bullish with rain as of late, so this results in PoPs of 20-30% given much lower PWATs than Tuesday and generally weaker forcing. Beginning tonight, richer PWATs expand inland as S-SE low level flow deepens in response to the upper low pulling west to near the Edwards Plateau. This also opens the door to a ribbon of stronger SW flow in the mid-upper levels complete with improved diffluence at times. Following another round of nocturnal convection over the waters, activity will redevelop inland through the day with some sea breeze enhancement also likely. The HREF-PMM seems to fit better with this scenario compared to the blended/generalized output of the deterministic runs. Better forcing with PWATs around 2.2" should host a better coverage of storms, so PoPs continue to shape up higher than today. Lastly, NBM max temps are still running too cool in this pattern, so will continue to align closer to CONSMOS which results in heat indices jumping up to 105-107 on Thursday over much of the Coastal Plains. LONG TERM (Thursday Night through Tuesday)... Not much change from the past couple forecast packages. The mid to upper level low mentioned before will continue to slide northwest with high pressure building in from the east. There may be a couple showers and thunderstorms progressing northwest over the western CWA early Thursday night as favorable lift support drifts along with the low. After midnight, dry conditions will dominate through the weekend into Monday as high pressure takes over limiting any lift support, and PWATs plummet to below 1.5" (less than the 25th percentile of the climatological mean from 1953 to 2013). No rain chances are expected through Monday. A TUTT low over the Bay of Campeche moves northwest into east Mexico, nearing the Rio Grande River Monday into Tuesday. This may initiate the increase in moisture heading into midweek. Decreased PoPs on Tuesday to silent as models vary how significant PWATs will increase and lifting mechanisms remain very limited to only diurnally driven surface heating and sea breeze. Temperatures will be warm to hot through the period, with highs in the low to mid 90s near the coast and Victoria Crossroads, increasing to 103 over the western Brush Country. Heat Advisory conditions are possible daily, especially Friday through Sunday as heat indices could exceed 109. Lastly to mention, the astronomical tide will peak this weekend and per P-ETSS guidance, water levels may near 1.5 feet MSL during high tide. Persistent onshore flow may be a concern but wave periods are still expected to remain below 6 seconds to limit the threat of significant beach inundation. MARINE... Generally light offshore flow this morning will become onshore this afternoon and continue through Thursday. Scattered thunderstorms will favor the open waters this morning, then diminish in coverage through the day, before increasing in coverage tonight as richer moisture arrives. Onshore flow will increase to moderate to occasionally strong levels Thursday night and persist through the weekend. Winds decrease to weak to moderate early next week. Little to no rain chances are expected Thursday night into early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 93 77 93 78 95 / 20 20 50 0 0 Victoria 90 74 91 77 94 / 30 20 50 10 10 Laredo 94 76 97 77 102 / 30 20 20 10 0 Alice 94 75 96 76 98 / 30 20 50 0 0 Rockport 89 79 90 82 91 / 20 20 50 10 0 Cotulla 94 76 95 77 100 / 20 20 30 30 0 Kingsville 93 76 94 77 97 / 30 20 50 0 0 Navy Corpus 88 80 89 82 91 / 20 20 50 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, Jul 21, 4:04 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 404 AM CDT Wed Jul 21 2021 TXZ229>234-239>247-342>347-442-443-447-220915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 404 AM CDT Wed Jul 21 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are expected Thursday. Heat Advisory conditions are possible daily beginning Friday. Heat indices may exceed 109, especially over the inland Coastal Plains and westward. Heat indices of 105 to 109 are possible elsewhere daily. GMZ230-235-250-255-270-275-220915- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 404 AM CDT Wed Jul 21 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are expected Thursday.
In the hours before
Special weather statement, Jul 21, 2:07 PM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 207 PM CDT Wed Jul 21 2021 TXZ242-211930- Inland Kleberg- 207 PM CDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KLEBERG COUNTY... At 206 PM CDT, a strong thunderstorm was located over Kingsville. The storm is nearly stationary. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Kingsville, Ricardo and Kingsville Naval Air Station. This includes US Highway 77 between mile markers 690 and 700. LAT...LON 2747 9797 2756 9788 2751 9771 2735 9788 TIME...MOT...LOC 1906Z 308DEG 2KT 2749 9788 87
Special weather statement, Jul 21, 3:14 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 314 PM CDT Wed Jul 21 2021 TXZ232-243-244-220000- Bee-Inland Nueces-Inland San Patricio- Including the cities of Beeville, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, and Odem 314 PM CDT Wed Jul 21 2021 ...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS AFTERNOON OVER PORTIONS OF THE COASTAL PLAINS... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees this afternoon over portions of the Coastal Plains. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. ADAMS
Special weather statement, Jul 21, 3:25 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
325 PM CDT Wed Jul 21 2021
TXZ232-246-212100-
Bee-Inland Refugio-
325 PM CDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REFUGIO AND EAST
CENTRAL BEE COUNTIES...
At 325 PM CDT, a strong thunderstorm was located near Woodsboro,
moving southwest at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Refugio and Woodsboro.
This includes the following highways...
US Highway 183 between mile markers 662 and 668.
US Highway 77 between mile markers 620 and 638.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2842 9731 2827 9721 2812 9743 2813 9743
2814 9742 2814 9744 2815 9744 2815 9745
2832 9756 2839 9738 2840 9737
TIME...MOT...LOC 2025Z 060DEG 10KT 2829 9736
ANMSpecial weather statement, Jul 21, 4:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 413 PM CDT Wed Jul 21 2021 TXZ240-241-212200- Jim Wells-Duval- 413 PM CDT Wed Jul 21 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL AND SOUTHWESTERN JIM WELLS COUNTIES... At 412 PM CDT, strong thunderstorms were clustered 7 miles west of Falfurrias moving north at 5 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Premont, Concepcion and Cruz Calle. This includes US Highway 281 between mile markers 698 and 704. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2727 9839 2740 9842 2740 9811 2726 9814 TIME...MOT...LOC 2112Z 181DEG 6KT 2723 9827 TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:00 PM CDT | Special Weather Statement | CRP | Jim Wells | 45 min |
| Jul 20, 7:40 PM CDT | Special Weather Statement | CRP | Kleberg | 35 min |
| Jul 20, 7:55 PM CDT | Special Weather Statement | CRP | Kleberg | 35 min |
| Jul 21, 6:25 AM CDT | Areal Flood Advisory | CRP | Nueces | 31 min |
| Jul 21, 2:07 PM CDT | Special Weather Statement | CRP | Kleberg | 23 min |
| Jul 21, 3:25 PM CDT | Special Weather Statement | CRP | Refugio | 35 min |
| Jul 21, 5:47 PM CDT | Special Weather Statement | CRP | Jim Wells | 28 min |
| Jul 21, 5:50 PM CDT | Special Weather Statement | CRP | San Patricio | 25 min |
| Jul 21, 5:55 PM CDT | Special Weather Statement | CRP | Goliad | 35 min |
| Jul 21, 6:09 PM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| Jul 21, 6:46 PM CDT | Special Weather Statement | CRP | Goliad | 29 min |
| Jul 21, 6:52 PM CDT | Special Weather Statement | CRP | Live Oak | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.